Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Zeta functions of formal languages


Authors: Jean Berstel and Christophe Reutenauer
Journal: Trans. Amer. Math. Soc. 321 (1990), 533-546
MSC: Primary 68Q45; Secondary 05A15, 20M35, 58F20, 68Q70
DOI: https://doi.org/10.1090/S0002-9947-1990-0998123-X
MathSciNet review: 998123
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Motivated by symbolic dynamics and algebraic geometry over finite fields, we define cyclic languages and the zeta function of a language. The main result is that the zeta function of a cyclic language which is recognizable by a finite automation is rational.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 68Q45, 05A15, 20M35, 58F20, 68Q70

Retrieve articles in all journals with MSC: 68Q45, 05A15, 20M35, 58F20, 68Q70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0998123-X
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society